Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 6, NWS Houston/Galveston, TX

June 19, 2018Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this wind advisory at Jun 19, 2018, 2:19 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2018, 2:19 AM CDT (07:19 UTC)
Expired
Jun 19, 2018, 10:00 AM CDT
In force
8 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
391 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

198 
WWUS74 KHGX 190719
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
219 AM CDT Tue Jun 19 2018

...Wind Advisory in Effect for the Barrier Islands along the Upper
Texas Coast...

.Gusty winds are occuring across the Upper Texas barrier islands 
in association with a storm system located over the Middle Texas 
coast. These winds are expected to relax later this morning, but 
will remain breezy through the day.

TXZ436>438-191500-
/O.NEW.KHGX.WI.Y.0006.180619T0719Z-180619T1500Z/
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
Including the cities of Galveston and Surfside Beach
219 AM CDT Tue Jun 19 2018

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

The National Weather Service in Houston/Galveston has issued a
Wind Advisory, which is in effect until 10 AM CDT this morning. 

* EVENT...South to southeast winds 30-40 MPH.

* TIMING...Through mid-morning.

* IMPACT...Light-weight unsecured or loose outdoor objects may be
  blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drivers of vans...campers...trailers...and other high-profile
vehicles should be alert to the danger of these winds...
especially when driving along east to west oriented roads

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jun 19, 12:15 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 19, 12:15 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1215 AM CDT Tue Jun 19 2018

.AVIATION...
Looks like a band of moderate/heavy rains from the Gulf is setting
up across Galveston/Harris counties for the overnight hours. Winds
are also increasing as the low-level jet develops. And so, for the
short term, TAFS for the IAH/HOU/SGR/GLS are expected to remain on
the messy side. Did keep precipitation going for most sites tomor-
row as this upper low lingers over the region. MVFR/LIFR CIGS will
likely prevail. 41

&&

.PREV DISCUSSION... /ISSUED 1031 PM CDT Mon Jun 18 2018/

UPDATE...
Rain showers have been overall lest robust so far this evening
than they were during the day today. It appears that the banding
of showers and storms over the Beaumont area has weakened quite a
bit and a new area of banding has set up near Matagorda Bay.
However, rain rates with the stronger showers have only been in
the neighborhood of 1 inch per hour so far. More robust convection
should begin to develop during the overnight/early morning hours
somewhere along the coast, but models have certainly been
struggling with location of the heaviest rains so far. WPC has
upgraded the area around and east of Galveston Bay to a moderate
risk in the Excessive Rainfall Outlook for tonight as that general
area received several inches of rainfall already today and any
more heavy rainfall overnight would likely lead to flooding.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      74  84  74  87  75 /  40  70  40  50  20
Houston (IAH)              76  83  77  88  76 /  50  60  40  50  20
Galveston (GLS)            81  84  82  87  81 /  60  50  30  40  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT SHOULD EXERCISE CAUTION from this evening through
     Wednesday morning for the following zones: Matagorda
     Islands.

     Coastal Flood Advisory until 3 PM CDT this afternoon for the
     following zones: Galveston Island and Bolivar Peninsula.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Wednesday morning
     for the following zones: Matagorda Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION from this evening through
     Wednesday morning for the following zones: Coastal waters
     from Freeport to Matagorda Ship Channel TX out 20 NM...
     Coastal waters from High Island to Freeport TX out 20 NM...
     Galveston Bay.

     Small Craft Advisory until 7 PM CDT this evening for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM...Galveston Bay.

     Small Craft Advisory until 10 AM CDT Wednesday for the following
     zones: Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM...Waters from High Island to Freeport TX
     from 20 to 60 NM.

&&
Hazardous weather outlook, Jun 18, 4:41 AM CDT, 21 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
441 AM CDT Mon Jun 18 2018

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-190945-
Austin-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk-
San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington-
Wharton-
441 AM CDT Mon Jun 18 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be possible
today. Locally heavy rain will be possible and may result in minor
flooding. Tropical funnel clouds may also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous showers and thunderstorms will be possible
Tuesday through Thursday. Locally heavy rain will be possible and
may result in minor flooding. Tropical funnel clouds may also be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rain totals or any flooding
observed to the National Weather Service.

TXZ436>438-190945-
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
441 AM CDT Mon Jun 18 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be possible
today. Locally heavy rain will be possible and may result in minor
flooding. Tropical funnel clouds may also be possible.

A high rip current risk will exist along Gulf-facing beaches
today. Minor tidal overwash will also be possible along Highway 87
in Bolivar Peninsula at times of high tide.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered to numerous showers and thunderstorms will be possible
Tuesday through Thursday. Locally heavy rain will be possible and
may result in minor flooding. Tropical funnel clouds may also be
possible.

A high rip current risk will be possible along Gulf-facing
beaches Tuesday. Minor tidal overwash will also be possible along
Highway 87 in Bolivar Peninsula at times of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rain totals or any flooding
observed to the National Weather Service.

GMZ330-335-350-355-370-375-190945-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
441 AM CDT Mon Jun 18 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Small Craft Advisories are in effect for increasing winds and
waves today.

Scattered to numerous showers and thunderstorms will
be capable of locally heavy rainfall resulting in reduced
visibilities, gusty winds, and funnel clouds or waterspouts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisories are in effect for elevated winds and waves
through Wednesday.

Periods of showers and thunderstorms will be possible through
Tuesday and will be capable of locally heavy rainfall resulting in
reduced visibilities, gusty winds and funnel clouds or
waterspouts.

.SPOTTER INFORMATION STATEMENT...

Mariners are encouraged to report any hazardous weather they
observe through Tuesday to the Coast Guard or National Weather
Service.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:33 AM CDTSpecial Marine WarningHGX27 min
Jun 19, 3:51 AM CDTFlash Flood WatchHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more15 hr
Jun 19, 4:08 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda11 hr
Jun 19, 1:25 PM CDTAreal Flood AdvisoryHGXFort Bend2 hr
Jun 19, 1:52 PM CDTFlash Flood WarningHGXAustin, Fort Bend113 min
Jun 19, 2:09 PM CDTAreal Flood AdvisoryHGXFort Bend66 min
Jun 19, 2:09 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Waller3 hr
Jun 19, 2:31 PM CDTFlash Flood WarningHGXFort Bend, Harris, Waller3 hr
Jun 19, 3:35 PM CDTBeach Hazards StatementHGXBrazoria, Galveston, Matagorda30 hr
Jun 19, 4:00 PM CDTAreal Flood AdvisoryHGXFort Bend2 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.